MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

THORATEC SWITZERLAND GMBH PEDIMAG BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Model Number 201-90052
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); Thromboembolism (2654)
Date of Event 03/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was initially placed on (b)(6) 2022 for sustained ventricular tachycardia and unstable blood pressure.The 6 french artery return cannula clotted (b)(6) 2022 and the line was clamped and replaced with an 8 french, which clotted again.Partial thromboplastin time was within normal range on bivalirudin/heparin at initiation.The patient had a double bridge configuration with continuous renal replacement therapy/shunt.The flow was between 230-300ml.The pedimag support was discontinued on (b)(6) 2022 and the patient remained stable off support.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Section d4: lot number was requested but was not provided.Manufacturer's investigation conclusion: a direct correlation between the pedimag blood pump and the report of clotted cannulas and renal dysfunction could not be conclusively established through this evaluation.Multiple requests for additional information regarding this event were submitted to the account; no response has been received at this time.The pedimag blood pump was disposed of and is not available for evaluation.The lot number or other identifying information of the product was not reported and was not able to be determined during the investigation.The pedimag blood pump instructions for use (ifu), rev 04 lists end organ dysfunction and embolic phenomena as possible side effects that may be associated with the use of the pedimag blood pump (ifu warning #3).The subsection titled indications for use explains that the pedimag blood pump is indicated for use with the centrimag console and motor to pump blood through a complete extracorporeal bypass circuit for extracorporeal circulatory support for periods appropriate to cardiopulmonary bypass (up to six hours) for surgical procedures such as a mitral valve reoperation.It is also indicated for use in extracorporeal support systems (for periods up to six hours) not requiring complete cardiopulmonary bypass (e.G.Valvuloplasty, surgery of the vena cava or aorta, liver transplants etc.).The ifu contains the following additional warnings and cautions: ifu warning #1: the pedimag blood pump has not been qualified through in vitro, in vivo, or clinical studies for long term use (i.E., longer than six hours) as a bridge to transplant, for pending recovery of the natural heart or for extracorporeal membrane oxygenation.Ifu warning #9: it is intended that systemic anticoagulation be utilized while this device is in use.Anticoagulation levels should be determined by the physician based on risks and benefits to the patient.Ifu warning #23: use of this pump for periods longer than durations appropriate to cardiopulmonary bypass procedures may result in pump failure, reduced pumping capacity, excessive blood trauma, degradation of blood contact materials with possibility of particles passing through the blood circuit to the patient, leaks, and increased potential for gaseous emboli.Ifu caution #9: monitor carefully for any signs of occlusion throughout the circuit.Ifu caution #15: always have a spare pedimag blood pump, back-up console, motor, and accessories available for change out.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
PEDIMAG BLOOD PUMP
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key13934549
Report Number3003306248-2022-00050
Device Sequence Number4886742
Product Code KFM
UDI-Device Identifier07640135140634
UDI-Public07640135140634
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K090051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number201-90052
Device Catalogue Number201-90052
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date03/28/2022
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age32 DA
Patient SexFemale